Alert archive / North Carolina / Wind Chill Advisories in 2010
Wind Chill Advisory 9, NWS Blacksburg, VA
NWS Blacksburg, VA issued this wind chill advisory at Dec 12, 2010, 10:25 PM EST for Grayson County, Virginia; Alleghany County, Ashe County, Watauga County, North Carolina. It took effect at Dec 12, 2010, 11:00 PM EST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Dec 12, 2010, 10:25 PM EST (03:25 UTC)
- In effect from
- Dec 12, 2010, 11:00 PM EST
- Expired
- Dec 13, 2010, 5:29 AM EST
- In force
- 6 hr
- Issued by
- NWS Blacksburg, VA
Counties Alleghany County, NC, Ashe County, NC, Watauga County, NC, Grayson County, VA
The radar
The Roanoke radar (KFCX), 118 km from the middle of the area, began a volume at 03:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 3.4 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 779 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- -61 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this wind chill advisory went out at Dec 12, 10:08 PM EST, 17 minutes earlier.
Area forecast discussion, Dec 12, 10:08 PM EST, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
1008 PM EST SUN DEC 12 2010
.SYNOPSIS...
AN ARCTIC COLD FRONT WILL SLIDE EAST OF THE REGION TONIGHT. STRONG
NORTHWEST WINDS AND MUCH COLDER AIR IN COMBINATION WITH A A COUPLE
OF DISTURBANCES WILL RESULT IN SNOW SHOWERS TONIGHT INTO TUESDAY
MORNING ACROSS THE MOUNTAINS. THIS SHOULD RESULT IN SIGNIFICANT
ACCUMULATIONS OF SNOW OVER THE MOUNTAINS OF WV...FAR WRN VA...AND
THE HIGH COUNTRY OF NC BEFORE HIGH PRESSURE FINALLY BUILDS IN BY
MIDWEEK.
&&
.NEAR TERM /THROUGH MONDAY NIGHT/...
FLOW HAS TURNED WEST TO NORTHWEST BUT MAIN ARCTIC FRONT STILL BACK
OVER CENTRAL KY AND FAR WRN WV. WHEN THIS ARRIVES NORTHWEST FLOW
SNOW AND WINDS WILL BOTH INCREASE EVEN MORE. STILL...A FEW INCHES
OF SNOW LATE THIS AFT/EVE ACROSS FAVORED AREAS OF WRN SLOPES...AS
WELL AS DUSTING TO HALF INCH WITH UPPER S/WV SNOW SHWRS THAT HAVE
MOVED NORTHWARD FROM NC FOOTHILLS INTO NEW RIVER VALLEY WITH
SNOW/RAIN SHWRS INTO PARTS OF PIEDMONT ALONG STATE LINE. DUSTING
IF ANYTHING IN THOSE LOCATIONS THROUGH MIDNIGHT BEFORE THIS AREA
OF PRECIP DISSIPATES AS IT CONTINUES TO MOVE NORTH. BY 1 AM...ALL
PRECIP CHANCES EAST OF BLUE RIDGE AHVE BEEN REMOVED...BUT WITH
CATEGORICAL TO LIKELY FAR WEST...AND HAVE LEFT REGIONS OF BLOWING
SNOW IN AFTER 09Z AS WINDS CONTINUE TO PICK UP AND SNOW HAS HAD A
CHANCE TO ACCUMULATE MORE.
DUE TO TEMPS THIS EVENING ACROSS MUCH OF NW NC SEVERAL DEGREES
BELOW PREVIOUS TRENDS...LOWERED MINS DOWN THAT WAY. BUFKIT
SOUNDINGS FROM NAM ALSO INDICATE WIND GUST POTENTIAL WELL OVER 40
KTS BY MORNING IN MANY LOCATIONS ALONG BLUE RIDGE AND INCREASING
TO AS MUCH AS 50 KTS IN HIGHEST ELEVATIONS THROUGH TUESDAY
MORNING. SINCE WE CURRENTLY HAVE NO HEADLINES FOR SOME OF THE BLUE
RDG ANMD FOOTHILL COUNTIES..DECIDED TO ISSUE WIND ADV FROM 6 AM
MONDAY THROUGH 7AM TUES. WE ARE ALSO READY MENTIONING THESE LEVEL
WINDS TO THE WEST WHERE WINTER STORM WARNINGS AND ADVISORIES ARE
ALREADY IN EFFECT. GIVEN TEH COLDER TEMPS AND SLIGHTLY INCREASED
WINDS OVERNIGHT INTO TOMORROW...NOW AHVE WIND CHILL VALUES WELL
BELOW ADV CRITERIA FOR NW MTNS AND GRAYSON CO VA. THEREFORE WILL
ALSO ADD A WIND CHIL ADV TO THE WSW PRODUCT...BUT SO FAR JUST FOR
LATE TONIGHT AND EARLY TOMORROW MORNING. WILL LIKELY NEED ANTOHER
WONE FOR MUCH LARGER AREAS MONDAY NIGHT.
SHOULD GET ALL THE UPDATED HAZARDS OUT BY 10:30 PM.
PREV DISCUSSION FROM SUNDAY AFTERNOON...
THE TRAJECTORY AND STRONG FORCING ALOFT WITH THE UPPER VORT WILL
BRING SNOW SHOWERS AS FAR EAST AS THE BLUE RIDGE MONDAY AFTN...BUT
HEAVIEST IS GOING TO BE FROM THE HIGH COUNTRY OF NC INTO MT ROGERS
NORTH ACROSS TAZEWELL COUNTY AND ACROSS THE WRN SLOPES OF SE WV
FROM BLUEFIELD/FLAT TOP TO QUINWOOD. AT THIS TIME...STILL LOOKS
LIKE A GENERAL 5 TO 12 INCH SNOW FROM THIS EVENING UNTIL TUESDAY
MORNING. ATTM...MTNS OVER WRN GREENBRIER COULD SEE UP TO 16
INCHES.
THE 8H JET STRENGTHENS MONDAY AFTN/EVENING AND THE MODEL SOUNDING
SHOW POTENTIAL GUSTS UP TO 50 KNOTS ACROSS THE MTNS. MAIN LIMITING
FACTOR WOULD BE CLOUD COVER...BUT WIND ADVISORY LEVELS ARE A GOOD
BEST OVER MOST OF THE MTNS. THIS WIND WILL BE COVERED IN THE WINTER
WX ADVISORIES/WARNINGS. OUTSIDE THE WINTER WX HEADLINES...THINK
ADVISORY LEVEL WINDS ARE POSSIBLE OVER THE NEW RIVER...ROANOKE AND
SRN SHENANDOAH VALLEY TO THE FOOTHILLS BY MONDAY MORNING. STRONGEST
JET ARRIVES MONDAY AFTN INTO MON NIGHT.
FINALLY...THE SNOW SHOWERS WILL START TO SUBSIDE BY LATE MON NIGHT
AS SHORTWAVE LIFTS NE OVER THE SWRN CWA BUT NW FLOW CONTINUES INTO
THE AREA SO KEEPING LIKELY POPS IN THE NC MTNS MON NIGHT. WIND
CHILLS SHOULD BE LOWERING BELOW ZERO BY MONDAY EVENING IN THE MTNS
AND AS LOW AS THE MINUS TEENS BY TUESDAY MORNING IN THE MTNS. EVEN
SOME -20 WIND CHILLS WILL BE POSSIBLE AT MT ROGERS AND HOT SPRINGS
VA. THE WIND CHILLS ARE ALSO COVERED IN THE WINTER WX HEADLINES AND
HWO.
&&
.SHORT TERM /TUESDAY THROUGH WEDNESDAY/...
SHORT TERM PERIOD WILL BE DOMINATED BY LARGE AND POTENT CLOSED UPPER
LOW THAT WILL DRIFT EAST FROM THE LOWER GREAT LAKES ON TUESDAY
MORNING...REACHING THE NEW ENGLAND COASTLINE BY WEDNESDAY EVENING AS
A SERIES OF INTENSE SURFACE LOW PRESSURE SYSTEMS PINWHEEL FROM OFF
THE NEW ENGLAND COASTLINE INTO THE JAMES BAY REGION. DEEP
NORTHWESTERLY FLOW AROUND THE UPPER LOW WILL MAINTAIN WELL BELOW
NORMAL TEMPERATURES THROUGH THE ENTIRE SHORT TERM PERIOD...ALONG
WITH UPSLOPING SNOW SHOWERS ACROSS THE WESTERN MOUNTAINS...GRADUALLY
ABATING BY WEDNESDAY EVENING.
COMBINATION OF STRONG AND GUSTY COLD ADVECTION WINDS AND LIGHT
ACCUMULATING SNOWS IN THE UPSLOPE AREAS OF THE WEST MAY EVENTUALLY
WARRANT AN EXTENSION OF WINTER RELATED HEADLINES WELL INTO
TUESDAY...MAINLY FOR A CONTINUED THREAT OF LIGHT ACCUMULATING
SNOWS...BLOWING SNOW...AND RELATIVELY LOW WIND CHILLS.
TEMPERATURES ACROSS THE ENTIRE BLACKSBURG FORECAST AREA NOT LIKELY
TO RISE ABOVE FREEZING THROUGH THE PERIOD...WITH PERHAPS EXCEPTION
OF THE EXTREME SOUTHEASTERN SECTIONS BY MID WEDNESDAY AFTERNOON...
WHERE COMBINATION OF DOWNSLOPING WINDS AND GOOD INSOLATION MAY ALLOW
FOR A BRIEF RECOVERY INTO THE MID 30S SOUTH AND EAST OF DANVILLE.
AS IS TYPICAL FOR UNUSUALLY COLD AIR MASSES...GUIDANCE TENDS TO
UNDERESTIMATE EXTENT OF INITIAL COOLING...AND USUALLY TOO AGGRESSIVE
IN MODERATING TEMPERATURES THEREAFTER...SO FAVORED THE COLDER MAVMOS
GUIDANCE...ESPECIALLY DURING THE DAYTIME PERIODS ACROSS WESTERN
UPSLOPE AREAS...WHICH WILL NOT RECEIVE MUCH DAYTIME INSOLATION.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
LATEST RUN OF THE ECMWF MORE CONSISTENT WITH EARLIER AND CURRENT
RUN OF THE GFS IN ALLOWING UPPER FLOW TO SLOWLY BACK WEDNESDAY NIGHT
INTO THURSDAY AS UPPER LOW PRESSURE TO NORTHEAST SLOWLY RELAXES ITS
GRIP OVER THE MID ATLANTIC REGION.
FLOW ALOFT IS EXPECTED TO BACK SUFFICIENTLY IN ADVANCE OF NEXT SHORT
WAVE TROF IN SOUTHERN STREAM TO SUPPORT ADVECTION OF MID
TROPOSPHERIC MOISTURE...AND AS ISENTROPIC LIFT AND UPWARD VERTICAL
MOTION FIELDS INCREASE...SUFFICIENT LOWER TROPOSPHERIC SATURATION
SHOULD OCCUR BY DAYBREAK THURSDAY TO SUPPORT THE THREAT OF LIGHT
SNOW ACROSS THE SOUTHWESTERN HALF OF THE BLACKSBURG FORECAST
AREA...SPREADING EAST AND NORTH ON THURSDAY.
QUESTION STILL REMAINS CONCERNING HOW FAR NORTH THE DEEPER MOISTURE
AND ISENTROPIC LIFT WILL OCCUR ON THURSDAY...WITH NORTHERN EXTENT
BEING ULTIMATELY DETERMINED BY HOW MUCH BACKING OF THE FLOW ALOFT
CAN OCCUR BEFORE THE WAVE SLIPS BY TO THE SOUTH. FORECAST SOUNDINGS
BECOME INCREASINGLY PROBLEMATIC AS FAR AS PRECIPITATION TYPE ISSUES
AS THE DAY PROGRESSES...WITH MAINLY SNOW ACROSS THE NORTH...BUT WITH
A MIX OF SNOW/SLEET...AND PERHAPS SOME FREEZING RAIN CENTRAL...AND
LIGHT SLEET OR RAIN SOUTH.
ANY STRATIFORM PRECIPITATION EXPECTED TO GRADUALLY TRANSITION TO
MAINLY UPSLOPING SNOW SHOWERS ACROSS THE WESTERN MOUNTAINS LATER
THURSDAY NIGHT INTO THE WEEKEND AS NORTHEASTERN UPPER TROF
REAMPLIFIES OVER THE AREA...SETTING THE STAGE FOR ANOTHER PROLONGED
PERIOD OF NORTHWEST FLOW AND COLD ADVECTION.
HPC GUIDANCE LOOKED REASONABLE THROUGH THE ENTIRE LONG RANGE PERIOD
AND WAS GENERALLY ACCEPTED...WITH THE EXCEPTION OF MAKING SOME
TWEAKS TO REFLECT LOCAL CLIMATOLOGICAL BIASES.
&&
.AVIATION /03Z MONDAY THROUGH FRIDAY/...
INCREASING DOWNSLOPING WINDS EAST OF THE BLUE RIDGE WILL ALLOW
MVFR TO IFR/LIFR FLIGHT RESTRICTIONS WITH AREAS OF RAIN/SNOW TO
GRADUALLY IMPROVE BACK TO VFR WEATHER BY/AROUND 03Z/10PM AS
RAIN/SNOW GRADUALLY ENDS.
WEST OF THE BLUE RIDGE...PERSISTENT UPSLOPING WINDS AND ASSOCIATED
SNOW SHOWERS WILL MAINTAIN MAINLY IFR RESTRICTIONS TO CEILING AND
VISIBILITY AT/NEAR KBLF AND KLWB ALONG WITH LOCAL OBSCURATIONS
ALONG/NEAR RIDGE LINES...THROUGH AT LEAST TUESDAY...AND PERHAPS
INTO WEDNESDAY.
SIMILAR TO THE STORM OF LAST WEEK...A STRONG PRESSURE GRADIENT
WILL BECOME ESTABLISHED OVER THE MID APPALACHIAN AND MID ATLANTIC
REGION FOR THE NEXT SEVERAL DAYS. STRONG CROSS-BARRIER FLOW OVER
THE MOUNTAINS WILL SUPPORT SURFACE WIND GUSTS INTO THE 30-40 KNOT
RANGE FROM LATE TONIGHT INTO TUESDAY...BEFORE GRADUALLY ABATING
OVER THE AREA LATER TUESDAY INTO WEDNESDAY.
ANY REGIONAL IMPROVEMENT OF THE WEATHER BACK INTO THE VFR RANGE
WITH RELATIVELY CALM WINDS ON/BY WEDNESDAY WILL BE SHORT LIVED.
NEXT WEATHER MAKER FROM SOUTHWEST MAY VERY WELL LOWER FLIGHT
RESTRICTIONS BACK INTO THE MVFR TO IFR RANGE ACROSS ALL TERMINAL
FORECAST SITES WEDNESDAY NIGHT INTO THURSDAY WITH ONSET OF
ANOTHER WINTRY MIX OF PRECIPITATION.
ALTHOUGH POST STORM DOWNSLOPING SHOULD HELP TO BRING CONDITIONS
BACK INTO THE VFR RANGE EAST OF THE BLUE RIDGE ON/BY FRIDAY...ANOTHER
ROUND OF UPSLOPING WEST OF THE BLUE RIDGE SHOULD MAINTAIN AT LEAST
MVFR CONDITIONS THURSDAY NIGHT THROUGH AT LEAST FRIDAY AT/NEAR KBLF
AND KLWB.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...WIND ADVISORY FROM 5 AM MONDAY TO 7 AM EST TUESDAY FOR VAZ013-
014-016>018-022-032-033.
WINTER WEATHER ADVISORY UNTIL 7 AM EST TUESDAY FOR VAZ011-012-
019-020.
WINTER STORM WARNING UNTIL 7 AM EST TUESDAY FOR VAZ007-009-010-
015.
WIND CHILL ADVISORY UNTIL 10 AM EST MONDAY FOR VAZ015.
NC...WIND ADVISORY FROM 5 AM MONDAY TO 7 AM EST TUESDAY FOR NCZ002-
003-019.
WINTER STORM WARNING UNTIL 7 AM EST TUESDAY FOR NCZ001-018.
WIND CHILL ADVISORY UNTIL 10 AM EST MONDAY FOR NCZ001-002-018.
WV...WINTER WEATHER ADVISORY UNTIL 7 AM EST TUESDAY FOR WVZ044.
WINTER STORM WARNING UNTIL 7 AM EST TUESDAY FOR WVZ042-043-045.
&&
SYNOPSIS...JH/WP
NEAR TERM...SK/WP
SHORT TERM...WERT
LONG TERM...WERT
AVIATION...WERTHazardous weather outlook, Dec 12, 12:16 PM EST, 10 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 1216 PM EST SUN DEC 12 2010 NCZ001-018-VAZ015-131730- ASHE-WATAUGA-GRAYSON- 1216 PM EST SUN DEC 12 2010 ...WINTER STORM WARNING IN EFFECT UNTIL 7 AM EST TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA AND SOUTHWEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO SEND IN SNOWFALL REPORTS. WVZ045-131730- GREENBRIER- 1216 PM EST SUN DEC 12 2010 ...WINTER STORM WARNING IN EFFECT UNTIL 7 AM EST TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO SEND IN SNOWFALL REPORTS. VAZ007-009-010-WVZ042-043-131730- TAZEWELL-SMYTH-BLAND-MERCER-SUMMERS- 1216 PM EST SUN DEC 12 2010 ...WINTER STORM WARNING IN EFFECT UNTIL 7 AM EST TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO SEND IN SNOWFALL REPORTS. VAZ011-012-019-020-WVZ044-131730- GILES-WYTHE-ALLEGHANY VA-BATH-MONROE- 1216 PM EST SUN DEC 12 2010 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 AM EST TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO SEND IN SNOWFALL REPORTS. NCZ002-VAZ013-014-016>018-022>024-131730- ALLEGHANY NC-PULASKI-MONTGOMERY-CARROLL-FLOYD-CRAIG-ROANOKE- BOTETOURT-ROCKBRIDGE- 1216 PM EST SUN DEC 12 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SNOW SHOWERS WILL BE SCATTERED LATE THIS AFTERNOON BECOMING MORE NUMEROUS IN THE MOUNTAINS TONIGHT. SNOWFALL THROUGH TONIGHT WILL BE AROUND AN INCH OR LESS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SNOW SHOWERS WILL BE AROUND INTO MONDAY NIGHT. NORTHWEST WINDS WILL INCREASE AND COULD GUST UP TO 50 MPH MONDAY. IN ADDITION WIND CHILLS MONDAY NIGHT WILL DROP BELOW ZERO. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ003>006-019-020-VAZ032>035-043>047-058-059-131730- SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-PATRICK-FRANKLIN- BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM- HALIFAX-CHARLOTTE- 1216 PM EST SUN DEC 12 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. STRONG NORTHWEST WINDS GUSTING TO 40 MPH OR HIGHER MAY OCCUR AT TIMES FROM MONDAY MORNING THROUGH TUESDAY BEHIND A STRONG COLD FRONT THAT WILL CROSS THE REGION ON SUNDAY. WIND CHILLS LATE MONDAY NIGHT INTO TUESDAY MORNING WILL BE IN THE SINGLE DIGITS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Dec 12, 9:29 PM EST, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 929 PM EST SUN DEC 12 2010 NCZ003-004-019-020-VAZ013-014-016>018-022-032-130700- SURRY-STOKES-WILKES-YADKIN-PULASKI-MONTGOMERY-CARROLL-FLOYD-CRAIG- ROANOKE-PATRICK- INCLUDING THE CITIES OF...DOBSON...DANBURY...WILKESBORO... YADKINVILLE...PULASKI...RADFORD...BLACKSBURG...GALAX...FLOYD... NEW CASTLE...ROANOKE...SALEM...STUART 929 PM EST SUN DEC 12 2010 ...ICY ROAD CONDITIONS LIKELY TONIGHT... TEMPERATURES ACROSS THE AREA CONTINUE TO DROP BEHIND A STRONG COLD FRONT. MOST LOCATIONS ARE BELOW FREEZING...AND THOSE THAT ARE NOT WILL DROP BELOW BY 10 PM. THESE RAPIDLY DROPPING TEMPERATURES COMBINED WITH LEFTOVER WATER ON ROADWAYS...WILL CREATE AREAS OF BLACK ICE. IN ADDITION...SNOW SHOWERS WILL COAT AREA ROADWAYS ADDING TO THE POTENTIAL OF SLICK SPOTS. USE EXTRA CAUTION IF OUT TRAVELING TONIGHT.
Special weather statement, Dec 12, 9:39 PM EST, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 939 PM EST SUN DEC 12 2010 NCZ002>004-019-020-VAZ013-014-016>018-022-032-130700- ALLEGHANY NC-SURRY-STOKES-WILKES-YADKIN-PULASKI-MONTGOMERY- CARROLL-FLOYD-CRAIG-ROANOKE-PATRICK- INCLUDING THE CITIES OF...SPARTA...DOBSON...DANBURY... WILKESBORO...YADKINVILLE...PULASKI...RADFORD...BLACKSBURG... GALAX...FLOYD...NEW CASTLE...ROANOKE...SALEM...STUART 939 PM EST SUN DEC 12 2010 ...ICY ROAD CONDITIONS LIKELY TONIGHT... TEMPERATURES ACROSS THE AREA CONTINUE TO DROP BEHIND A STRONG COLD FRONT. MOST LOCATIONS ARE BELOW FREEZING...AND THOSE THAT ARE NOT WILL DROP BELOW BY 10 PM. THESE RAPIDLY DROPPING TEMPERATURES COMBINED WITH LEFTOVER WATER ON ROADWAYS...WILL CREATE AREAS OF BLACK ICE. IN ADDITION...SNOW SHOWERS WILL COAT AREA ROADWAYS ADDING TO THE POTENTIAL OF SLICK SPOTS. USE EXTRA CAUTION IF OUT TRAVELING TONIGHT. MC
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 12, 10:41 PM EST | Wind Advisory | RNK | Amherst, Bedford, Carroll, Craig, Floyd, Franklin and 8 more | 44 hr |
| Dec 13, 5:29 AM EST | Wind Chill Advisory | RNK | Alleghany, Bath, Bland, Botetourt, Carroll, Craig and 17 more | 52 hr |
Nearby
Wind Chill Advisories in North Carolina, 2010Wind Chill Advisories in Virginia, 2010Every wind chill advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.